Flood, Marathon
- When
- August 1, 10:25 AM CST to 12:00 PM CST
- Where
- Marathon County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.898, -89.759 (the zone’s center; the record gives no point)
Heavy rainfall from an area of thunderstorms across central Wisconsin resulted in street and highway flooding throughout Marathon county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Heavy rainfall from an area of thunderstorms across central Wisconsin resulted in street and highway flooding throughout Marathon county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 1, 9:15 AM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1015 AM CDT WED AUG 1 2001 TEMPERATURES AND PRECIPITATION ARE THE MAIN FIRST PERIOD FORECAST CONCERNS. TEMPERATURES DO NOT LOOK LIKE THEY WILL MAKE IT TO FORECAST HIGHS WITH LOW CLOUDS AND STORMS OVER PART OF THE FORECAST AREA AND THICKENING CI OVER THE REST OF THE AREA. LOWER TEMPERATURES SHOULD KEEP THE HEAT INDEX FROM BECOMING A PROBLEM...SO HEAT ADVISORY WILL BE CANCELED. TRIMMED SEVERAL DEGREES OFF FORECAST HIGHS FOR TODAY...ESPECIALLY IN THE NORTHERN ZONES WHERE 15Z READINGS ARE COOLER THAN THE OVERNIGHT LOWS. ALTHOUGH THE MAIN AREA OF THUNDERSTORMS IS MOVING EAST NORTHEAST...SOME CONVECTION HAS ALSO DEVELOPED IN THE WEST CENTRAL PART OF THE STATE. SEEMS TO BE A REASONABLE CHANCE FOR MOST/ALL OF THE CWA TO SEE SOME MEASURABLE RAIN FROM THIS SYSTEM. .GRB...NONE. MG WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-011500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT WED AUG 1 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING OVER MUCH OF CENTRAL AND NORTHERN WISCONSIN. HOT HUMID AIR...AND AN APPROACHING COLD FRONT...WILL BRING THE THREAT OF SEVERE WEATHER TO THE AREA TODAY AND THIS EVENING. GUSTY WINDS AND VERY HEAVY RAIN ARE LIKELY WITH THE THUNDERSTORMS. HAIL DOES NOT APPEAR TO BE A BIG THREAT...AS THE ATMOSPHERE ALOFT IS QUITE WARM. SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING. IN ADDITION TO THE POSSIBILITY OF SEVERE THUNDERSTORMS...THERE IS A HEAT ADVISORY IN EFFECT ROUGHLY EAST OF AN IRON MOUNTAIN TO CLINTONVILLE LINE. HEAT INDICES OF 105 DEGREES ARE POSSIBLE. THIS PRODUCT WILL BE UPDATED BY NOON. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-011500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT WED AUG 1 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING OVER MUCH OF CENTRAL AND NORTHERN WISCONSIN. HOT HUMID AIR...AND AN APPROACHING COLD FRONT...WILL BRING THE THREAT OF SEVERE WEATHER TO THE AREA TODAY AND THIS EVENING. GUSTY WINDS AND VERY HEAVY RAIN ARE LIKELY WITH THE THUNDERSTORMS. HAIL DOES NOT APPEAR TO BE A BIG THREAT...AS THE ATMOSPHERE ALOFT IS QUITE WARM. SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING. IN ADDITION TO THE POSSIBILITY OF SEVERE THUNDERSTORMS...THERE IS A HEAT ADVISORY IN EFFECT ROUGHLY EAST OF AN IRON MOUNTAIN TO CLINTONVILLE LINE. HEAT INDICES OF 105 DEGREES ARE POSSIBLE. THIS PRODUCT WILL BE UPDATED BY NOON. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264750.